Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 32, NWS Amarillo, TX

May 28, 2013Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at May 28, 2013, 4:03 PM CDT for Beaver County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2013, 4:03 PM CDT (21:03 UTC)
Expired
May 28, 2013, 5:00 PM CDT
In force
57 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:55 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2913 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:36 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 28, 2:36 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
236 PM CDT TUE MAY 28 2013

.DISCUSSION...
WE HAVE A LOT OF INTERESTING FEATURES ACROSS THE PANHANDLES THIS
AFTERNOON. A DRYLINE WAS RETREATING NORTHWESTWARD ACROSS THE
NORTHWEST THIRD OF THE TEXAS PANHANDLE. A STATIONARY FRONT WAS FOUND
EAST/WEST ACROSS THE OKLAHOMA PANHANDLE. A JET STREAK IN THE UPPER
LEVELS WAS APPROACHING THE SOUTHEAST TEXAS PANHANDLE FROM THE
SOUTHWEST. ALL OF THESE FEATURES WILL PROBABLY HELP THUNDERSTORMS TO
DEVELOP THIS AFTERNOON INTO THIS EVENING. SOME OF THE STORMS WILL
LIKELY BE SEVERE WITH THE GREATEST THREAT ACROSS THE EASTERN HALF OF
THE PANHANDLES.

NOCTURNAL SHOWERS AND THUNDERSTORMS WOULD NOT BE OUT OF THE
QUESTION AFTER MIDNIGHT AS THE MAIN UPPER LEVEL SHORT WAVE
APPROACHES FROM CENTRAL NEW MEXICO. HAVE ADDED SOME POPS FURTHER
WEST ACROSS THE SOUTHERN TEXAS PANHANDLE FOR THIS POSSIBILITY.

THE DRYLINE IS EXPECTED MOVE INTO THE EASTERN OKLAHOMA AND TEXAS
PANHANDLES BY THUNDERSTORM INITIATION TIME WEDNESDAY AFTERNOON.
WOULD NOT BE SURPRISED IF THE DRYLINE ENDS UP FURTHER EAST THAN
WHAT THE CURRENT MODELS SHOW GIVEN THE STRENGTHENING WESTERLY FLOW
ALOFT AS THE SHORT WAVE TROUGH TRANSLATES ACROSS THE REGION. AGAIN
SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREATS.

WILL KEEP THE FORECAST DRY FROM THURSDAY ONWARD AS A DRIER AIR
MASS FILTERS ACROSS THE PANHANDLES.

&&

.FIRE WEATHER...
ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS FOR WEDNESDAY WILL
BE CONDITIONAL ON HOW MUCH AND HOW WIDESPREAD THE RAIN IS TONIGHT...
SO WILL HOLD OFF ON ANY FIRE WEATHER WATCHES FOR NOW. IF WE DO NOT
SEE MUCH RAIN...THEN AREAS WEST OF A GUYMON TO AMARILLO LINE COULD
SEE CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY. ELEVATED TO NEAR
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FOR MUCH OF THE
WEST AND CENTRAL PANHANDLES ON THURSDAY...BUT THE WINDS WILL BE
LIGHTER. THE WINDS MAY BE A BIT STRONGER ON FRIDAY ALONG WITH
RELATIVE HUMIDITY VALUES BELOW 20 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                65  93  60  91  62 /  30  10  10   5   5
BEAVER OK                  69  88  64  93  60 /  40  30  30  10   5
BOISE CITY OK              57  93  55  91  57 /  20   5   0   5   5
BORGER TX                  70  93  64  95  68 /  30  10  10   5   5
BOYS RANCH TX              66  96  57  93  59 /  30   5   0   5   5
CANYON TX                  64  93  58  93  61 /  30  10  10   5   5
CLARENDON TX               65  86  64  95  64 /  50  20  30   5   5
DALHART TX                 57  94  53  95  57 /  20   5   0   5   5
GUYMON OK                  66  96  57  93  59 /  30  10  10   5   5
HEREFORD TX                62  93  57  93  61 /  30   5   0   5   5
LIPSCOMB TX                71  86  64  92  64 /  40  30  30  10   5
PAMPA TX                   69  87  60  93  65 /  30  20  30   5   5
SHAMROCK TX                68  87  66  96  65 /  50  30  30   5   5
WELLINGTON TX              70  88  69  98  66 /  50  30  40  10   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

16/15
Hazardous weather outlook, May 28, 3:08 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
308 PM CDT TUE MAY 28 2013

OKZ001>003-TXZ001>020-290815-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
308 PM CDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS...SOME SEVERE...WILL BE SCATTERED ACROSS THE PANHANDLES
TONIGHT. LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLOODING ARE THE
MAIN HAZARDS. AN ISOLATED TORNADO CAN ALSO NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA
PANHANDLES WEDNESDAY AND WEDNESDAY NIGHT. THESE STORMS MAY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
ACROSS THE WESTERN AND CENTRAL PANHANDLES WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
POSSIBLE ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY THROUGH
FRIDAY.

GOEHRING

In the hours before

Special weather statement, May 28, 2:50 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
250 PM CDT TUE MAY 28 2013

OKZ003-282015-
BEAVER OK-
250 PM CDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 315
PM CDT...

AT 247 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF KNOWLES...OR 14 MILES
SOUTHEAST OF BEAVER...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  KNOWLES...            GATE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3664 10002 3661 10029 3674 10044 3701 10041
      3700 10002
TIME...MOT...LOC 1950Z 226DEG 13KT 3674 10028

JOHNSON
Special weather statement, May 28, 3:47 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CDT TUE MAY 28 2013

TXZ003-004-007-008-282115-
HANSFORD TX-HUTCHINSON TX-MOORE TX-OCHILTREE TX-
347 PM CDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OCHILTREE...
NORTHEASTERN MOORE...NORTHWESTERN HUTCHINSON AND HANSFORD COUNTIES
UNTIL 415 PM CDT...

AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SPEARMAN TO 8
MILES SOUTHWEST OF PRINGLE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  SPEARMAN...           WAKA...               PRINGLE...
  MORSE...              FARNSWORTH...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3579 10150 3581 10188 3649 10116 3648 10072
TIME...MOT...LOC 2047Z 219DEG 18KT 3623 10118 3591 10155

JOHNSON
Special weather statement, May 28, 3:50 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT TUE MAY 28 2013

TXZ011-012-016-017-282115-
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
350 PM CDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RANDALL...POTTER...
SOUTHEASTERN OLDHAM AND EASTERN DEAF SMITH COUNTIES UNTIL 415 PM
CDT...

AT 347 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
WILDORADO TO NEAR BLACK...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  VEGA...               HEREFORD...           WILDORADO...
  VALLEY DE ORO...      UMBARGER...           DAWN...
  BUSHLAND...           BUFFALO LAKE...       BOYS RANCH...

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 114 AND 119.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 34 AND 68.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3476 10206 3475 10284 3550 10232 3559 10172
TIME...MOT...LOC 2050Z 212DEG 31KT 3528 10214 3468 10259

JOHNSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:47 PM CDTSpecial Weather StatementAMAHansford28 min
May 28, 3:50 PM CDTSpecial Weather StatementAMADeaf Smith, Potter25 min
May 28, 4:11 PM CDTSpecial Weather StatementAMAHansford34 min
May 28, 4:12 PM CDTSpecial Weather StatementAMADeaf Smith, Potter33 min
May 28, 4:46 PM CDTSpecial Weather StatementAMADeaf Smith, Potter, Randall29 min
May 28, 4:47 PM CDTSpecial Weather StatementAMAHansford, Hutchinson, Moore, Sherman28 min
May 28, 4:49 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Potter, Randall56 min
May 28, 5:03 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray, Potter, Randall57 min
May 28, 5:10 PM CDTSevere Thunderstorm WarningAMACarson, Hansford, Hutchinson, Moore, Potter, Sherman65 min
May 28, 5:39 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Potter, Randall66 min
May 28, 5:41 PM CDTSevere Thunderstorm WarningAMAOchiltree64 min
May 28, 6:07 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree, Sherman53 min
May 28, 6:14 PM CDTHigh Wind WarningAMAArmstrong, Carson, Dallam, Gray, Hansford, Hartley and 7 more3 hr
May 28, 6:16 PM CDTSpecial Weather StatementAMAMoore29 min
May 28, 6:37 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree53 min
May 28, 6:42 PM CDTTornado WarningAMADeaf Smith48 min
May 28, 2:50 PM CDTSpecial Weather StatementAMABeaver25 min
May 28, 2:55 PM CDTSevere Thunderstorm WarningAMABeaver65 min
May 28, 3:33 PM CDTTornado WarningAMABeaver27 min
May 28, 3:56 PM CDTTornado WarningAMABeaver34 min
May 28, 4:56 PM CDTSevere Thunderstorm WarningAMABeaver64 min
May 28, 5:59 PM CDTSpecial Weather StatementAMATexas31 min
May 28, 6:53 PM CDTSpecial Weather StatementAMATexas37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.